Ocrevus infusion aftermath

Ocrevus infusion aftermath

I had to be honest and let others know in case it happens to you, I haven’t been feeling great since my Ocrevus infusion on Wednesday. I expected the day of the infusion to feel lethargic and tired because of the Benadryl coming through the IV, but I am still feeling that way. It is Friday morning and anyone with MS will understand me when I say my bones feel so heavy. My skin is super sensitive which is definitely steroid related. I just feel, for no better word here, shitty. Now I’ve taken Rituxan, Ocrevus’ close sister for over a year before switching and I did have some side effects because of the steroids. I don’t recall my body feeling this heavy and fatigued before I even did anything. In all honesty with everything going on leading up to this infusion, maybe my body was just run down and that’s why it is reacting this way. I definitely didn’t feel anything like this when I took the first dose of the drug back on August 14. It is just very strange. I decided to break plans with my sister for later on and just relax and rest. Hopefully that will help. The side effects of the steroids should leave my system by tomorrow, I’d expect. From past experience that is what it usually took 3-4 days. As far as this body fatigue, I hope it goes away with the steroids. It wouldn’t surprise me if this whole thing was completely steroid related and has nothing to do with the Ocrevus. I’ll keep you informed. I just wanted this out there for anyone taking Ocrevus for the first time. This way, IF, it happens to you, you’ll know it happened to someone else.

12 thoughts on “Ocrevus infusion aftermath

  1. I had my first Ocrevus infusion in June. After the first infusion, I felt like you’re describing. It lasted about 4 days. I didn’t have the same reaction after the infusion two weeks later. I felt pretty good after it. I’m hoping that when I start getting the full dose in one visit in December that I don’t have any reaction.

    Rest and allow your body to adjust. I hope that you’re feeling better soon!

    1. Thanks. I feel better now. Lasted about 4 days. I guess taking the Rituxan I thought I’d be fine since they are similar. Luckily I don’t have to worry about it again until February.

  2. Thank you for talking about the post reactions-I have had the same issues ! Second Infusion in a week-I hope I don’t have the same BUMP-again ! This is the first DMT I have ever had ( I have had MS for 36 years ! ) We’ll see !

  3. Just had my 2nd treatment; the first being in June. I had bouts with nausea & headaches with first treatment, yesterday I had my 2nd treatment so far headache and nausea hasn’t been as bad. I do feel swollen, sluggish and very tired which may be due to steroids. I did feel better about two months after first treatment; more energy and less leg nerve pain. MRI showed no new lesions. I pray that I will do as well this go round!

    1. My next is in February. I didn’t have any side effects from either the drug or the steroid but doesn’t mean I won’t next infusion. I’ve learned not to expect the same feelings. I never felt any better though from the medicine I still continue to worsen. However, I also have no new lesions either. Just more disease progression of my symptoms.

  4. Thank you for sharing your experience. I had my 2nd treatment Wednesday. I knew from my first treatment last July that the steroids would be an uplift to me but last night, Thursday, I was scared. By 10pm I could not walk. My girlfriend had to move my right leg forward because I could not move it. Throughout the night I was chilled and then too hot. I was up 5 time to urinate but could not walk to the toilet so had to use a bucket next to the bed. I normally walk with a cane but I could not stand without help.
    On Wednesday I expected the overall infusion time at the hospital to be 8hrs but I was out sooner than the 300mg treatment in July. Today, Friday I can shuffle walk with my cane and I know I will feel back to “normal” in 2-3 days. I was never told of the side effects like this and people need to be aware of them.

    1. I wasn’t aware either. I thank you for sharing. I was on Rituxan for a while before Ocrevus which is the sister drug. Never had that type of experience however Rituxan was always 1/2 dose two weeks apart. This will be my first full dose.

Leave a Reply

Your email address will not be published. Required fields are marked *

%d bloggers like this: